Feedback on Acyclovir Side Effects and Usage, page 60
If you’ve used Acyclovir, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
How long do these side effects last?
I had 1 of my kidneys removed in 2007 or gancer, and the last 9 months have been treated for gual bladder 8cancer. I had my last chemo treatment (gemzar) 9 weeks ago and was feelin great and getting stronger. 4 weeks later my oxygen level went down to the 80’s and I was prescribed Predizone and an oxygen mackine, which I used for 3 days.
A week ago I noticed swelling over my left eye and eyelib. I was prescribed 800 mg 5 times aday every 4 hours(7am, 11am, 3pm, 7pm and 11 pm) for shingles. I was told not take them at night (After 11pm and befor 7am) 5 days into the treatment I started getting ticklish feelings all over my body for 1-1.5 hours after taking it. I took my next dose (800 mg) and the same thing happened, I called up my onclogist and she said my remainding kidney could’nt handle all the medicne so she got my dose down to 400mg 3 times a day (7am, 3pm, 11pm).
My tingling stopped, but after the last 2 800mg dosage my body is very weak, I can just about walk, and I have no desire to do anything. When I finish taking the 400mg 3 times a day, how long do these side effects last? Thank you for your time,
AskDocWeb: Frequent dosing is necessary because Acyclovir has such a short half-life – approximately 3 hours. Side effects are not likely to persist more than 24 hours. Check with your doctor about any side effects that persist.
Extreme cold sores
Mu husband is taking a 7 day treatment of acyclovir for extreme in mouth cold sores. 800 mg four times a day. Since he has been on it the last couple of days he has this weird occurrence. A few times a day a temporary blister pops up in various places in his mouth, then it later goes away. These are not the same as the cold sores. Any thoughts?
AskDocWeb: It is possible to have canker sores in addition to cold sores, which are not the same thing. Canker sores are gray or white and surrounded by a red inflamed area. Canker sores occur only inside the mouth, are not caused by a virus, and are not contagious. However there are several other conditions that can cause ulcers in the mouth so it is important to get an accurate diagnosis by a trained healthcare professional before treatment is started. This is particularly important for canker sores (recurrent aphthous stomatitis / RAS / aphthae ).
I’ve been diagnosed with the herpes virus in the palm of my right hand for just over a year now and I am currently having my 6th outbreak. It started 2 days ago so I went to the doctors and got prescribed Acyclovir. When sleeping last night I was woke up with pain all the way down my arm and tender to the touch and when I looked I have a red line running from my hand all the way up my arm this has happened before last time I got told it was the virus moving up my arm and today I’ve been told that it is nerve pain so have been given an extra tablet to take, I really don’t know what to believe and I am quite worried if anybody has had a similar experience I would like to hear from you. Thank you
AskDocWeb: A red line running up your arm could mean an infection is in your blood stream and should be evaluated by your healthcare provider.
Lower back pains
Well I recently got the bad news an start taking acyclovir 400mg an suddenly am suffering with lower back pains. Can my doctor prescribe me some other medication that does not give such pain? At nights it’s hard to even get out of bed, get dress an work at my work place. I just want to stay possitive an stay healthy.
AskDocWeb: If you have serious lower back pain you should contact your doctor immediately. Acyclovir is removed by the kidneys. Older adults may be more sensitive to the side effects of this drug because as we age, kidney function decreases. The symptoms of kidney problems include a change in the amount of urine, frequent urination, side pain and/or back pain.
Acyclovir side effects?
I was given acyclovir for shingles on my forehead to stop it going to my eyes, the first two day of use I had headache and I wasn’t sleeping to well but I put this down to having shingles and swollen glands, by the 4th day I started feeling very bloated my belly looked like it belonged to Father Christmas and I had a lot of stomache pains. Also I was very tight in my back around my lungs it was a bit uncomfortable to lay on my back. I am now on my 7th and final day last night I hardy slept I’ve noticed my sleeping has got less and lots of short dreams my feet were so cold I could not get them warm but my body was hot. Is this all just side effects of the tablets?
AskDocWeb: Headaches are listed as one of the possible side effects that may go away with continued use of Acyclovir. However, your other symptoms are not listed for this medication so check with your doctor.
Red and dry skin
I am taking Acyclovir for genital herpes, and I have noticed that the area around my vagina and rectum are red and dry, as well as itchy…is this something important that I need to consult my doctor about immediately, or is it just a normal side effect (this is the first time I’ve taken this medicine).
AskDocWeb: Red and dry skin in those specific areas are not side effects of Acyclovir so check with your doctor. Itching can be due to a fungal or a bacterial infection. You may need a combination of antibacterial and antifungal ointment and oral drugs to combat itching.
I have hypocalcemia and am considering parathyroid surgery. I have been taking acyclovir daily since it was first introduced (maybe around 1983?) Since your article suggests that the hypocalcemia might be caused by acyclovir, if I stop taking it, will my calcium level return to normal?
AskDocWeb: Hypocalcemia is an abnormally low concentration of calcium in the blood, which is usually associated with hypoparathyroidism, kidney malfunction or vitamin D deficiency. Once you know that hypocalcemia has multiple possible causes you can understand why discontinuing Acyclovir will have no effect if the low calcium levels are caused by one of those other causes. As with all types of electrolyte imbalance, the treatment of hypocalcemia is based on correcting the cause. Depending on your laboratory workup, you may be treated by simply taking vitamin D and oral calcium supplements for outpatient therapy. However, the laboratory workup is needed in order to determine the proper treatment.
Read more feedback about Acyclovir.
Page 60 –
Last Page 74